I started using Propecia 5 years ago at the age of 25. I wasn’t sure if my stress level was affecting it (went through a really horrible breakup) or if I was having genetic hair loss. So I started to take it and all was fine. 2 summers ago I stopped taking it thinking it was probably just stress and 2 months later, I noticed the hair was indeed falling out. So I started up again. Until 2 months ago i was taking propecia but then just decided to switch to finasteride as many of my friends and clients (I’m a hair stylist) swore by it and so I switched.
I’m noticing my hair has thinned as if I stopped taking it altogether. Is this possible? I have the 5mg finasteride and cut into quarters.
Also, I was reading online about symptoms of testicles/penis “feeling cold” and shrinking frequently is related to the propecia/finasteride usse. I have had A LOT of that and am wondering if it’s related since the prostate is directly involved.
I appreciate the time you give in reading and answering my questions. Thank you.
Taking generic finasteride 5mg and dividing in to quarters is the same as taking Propecia (finasteride 1mg). There should be no difference at all between the two, except for cost savings and the requirement of cutting the 5mg generic pill.
I might just be under the wrong impression, but from the brief description of your history, it seems you are not being followed by a doctor and almost blindly treating your hair loss issues with medications that may or may not be right for you. You really need to see your doctor and discuss these concerns with him/her, as you may have other medical issues not related to finasteride use. Shrinking testicles and a cold feeling are not usually side effects of taking finasteride. Even in the remote chance that it is, you cannot afford to not get it checked out. You may have a medical condition causing your problems. See your doctor, please!